# SDR 96ZZZX2036

- Difficulty date: March 26, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N69265
- Make and model: Cessna 152
- Aircraft serial: 15282590
- Engine: Lyc O235L2C
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Part number: LW18729
- Condition: Broken
- Location: Nr 3 Cyl
- Part time: 1,745 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE WAS 'REMANUFACTURED' BY LYCOMING, DATED 12-13-90.  REMOVAL OF NR 3 CYLINDER TO INVESTIGATE AN OIL FOULING PROBLEM REVEALED A BROKEN PISTON.  PISTON SKIRT HAD BROKEN OFF ON THRUST SIDE (TOP) OF PISTON BETWEEN THE PISTON PIN BOSSES AND UP TO OIL CONTROL RING GROOVE.  PISTON APPEARS TO HAVE BEEN CRACKED BETWEEN THE 2 OIL CONTROL RING GROOVE OIL DRAIN HOLES FOR SOME TIME BEFORE BREAKING.  ENGINE RAN FINE WITH NO INDICATIONS OF A SERIOUS PROBLEM EXCEPT FOR OIL FOULING OF THE BOTTOM SPARK PLUG.  A COMPRESSION CHECK DONE HOT JUST BEFORE CYLINDER REMOVAL SHOWED 76/80 PSI.
